Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 52, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 27, 2017, 7:29 PM MDT for 6 counties in Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2017, 7:29 PM MDT (01:29 UTC)
- Expired
- Jun 27, 2017, 8:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 155 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 4187 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
010
WUUS55 KCYS 280129
SVRCYS
NEC007-013-033-105-123-157-280230-
/O.NEW.KCYS.SV.W.0052.170628T0129Z-170628T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
729 PM MDT TUE JUN 27 2017
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southeastern Box Butte County in the Panhandle of Nebraska...
Southeastern Scotts Bluff County in the Panhandle of Nebraska...
Cheyenne County in the Panhandle of Nebraska...
Northeastern Kimball County in the Panhandle of Nebraska...
Morrill County in the Panhandle of Nebraska...
Eastern Banner County in the Panhandle of Nebraska...
* Until 830 PM MDT
* At 728 PM MDT, severe thunderstorms were located along a line
extending from near Minatare to 11 miles north of Potter, moving
east at 55 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. At 719 PM MDT, a 79 mph wind gust was
reported at the Scottsbluff Airport.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Severe thunderstorms will be near,
The Intersection Of Highway 385 And L62 around 745 PM MDT.
Dalton and Angora around 750 PM MDT.
Other locations impacted by these severe thunderstorms include
Broadwater.
This includes Interstate 80 in Nebraska between mile markers 33 and
51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4116 10343 4177 10359 4168 10317 4200 10316
4200 10268 4179 10268 4174 10265 4116 10261
TIME...MOT...LOC 0128Z 249DEG 49KT 4176 10347 4139 10334
HAIL...1.00IN
WIND...80MPH
$$
Rubin2 follow-up statements
673
WWUS55 KCYS 280159
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
759 PM MDT TUE JUN 27 2017
NEC007-013-105-157-280209-
/O.CAN.KCYS.SV.W.0052.000000T0000Z-170628T0230Z/
Box Butte NE-Scotts Bluff NE-Kimball NE-Banner NE-
759 PM MDT TUE JUN 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR BOX BUTTE...SOUTHEASTERN
SCOTTS BLUFF...NORTHEASTERN KIMBALL AND EASTERN BANNER COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4116 10300 4166 10310 4200 10316 4200 10268
4179 10268 4174 10265 4116 10261
TIME...MOT...LOC 0159Z 279DEG 36KT 4197 10314 4116 10290
$$
NEC033-123-280230-
/O.CON.KCYS.SV.W.0052.000000T0000Z-170628T0230Z/
Cheyenne NE-Morrill NE-
759 PM MDT TUE JUN 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHEASTERN CHEYENNE AND MORRILL COUNTIES...
At 759 PM MDT, severe thunderstorms were located along a line
extending from 7 miles north of Angora to near Colton, moving east at
40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
These severe thunderstorms will remain over mainly rural areas of
northeastern Cheyenne and Morrill Counties, including the following
locations: Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4116 10300 4166 10310 4200 10316 4200 10268
4179 10268 4174 10265 4116 10261
TIME...MOT...LOC 0159Z 279DEG 36KT 4197 10314 4116 10290
HAIL...1.00IN
WIND...70MPH
$$
Rubin186
WWUS55 KCYS 280224
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
824 PM MDT TUE JUN 27 2017
NEC033-123-280234-
/O.EXP.KCYS.SV.W.0052.000000T0000Z-170628T0230Z/
Cheyenne NE-Morrill NE-
824 PM MDT TUE JUN 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEYENNE AND
MORRILL COUNTIES WILL EXPIRE AT 830 PM MDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 4116 10300 4166 10310 4200 10316 4200 10268
4179 10268 4174 10265 4116 10261
TIME...MOT...LOC 0224Z 249DEG 49KT 4208 10276 4127 10252
$$
RubinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:31 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 27, 5:31 PM MDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 531 PM MDT Tue Jun 27 2017 .SHORT TERM...(This evening through Thursday) Issued at 412 PM MDT Tue Jun 27 2017 Vigorous shortwave moving into western Wyoming has sparked off thunderstorms along what actually looks like a pre-frontal boundary across southeast Wyoming, with these storms moving east across the Panhandle. Another line of storms has developed along what is more likely the front stretching from Niobrara County southwest into Albany County. As expected, this activity has produced winds of 45 to 55 mph within a deep and dry boundary layer. Can't rule out a rogue gust to 60 mph too with shower/storm activity, but predictability of stronger winds is tough in these combo dry boundary layer/convection/synoptic situations. Across the Panhandle and Niobrara County, SBCAPES have risen to 1000-2000 J/kg with the cap weakening. Ongoing storms here should clear to the east in the next hour or two. The Red Flag Warning will remain in effect through 7pm for FWZ 306 and 309. Conditions should improve through the night after frontal passage and as the upper level shortwave shifts to the east. Yet another wave will move overhead on Wednesday but instability should be less overall with cooler temperatures and drier conditions in place. Fire weather concerns should be less than today, but may still be elevated especially in FWZ 309 due to gusty westerly winds and dry humidities in the upper teens. Afternoon and evening thunderstorms may yet again produce very little rainfall. A stronger cold front dropping south Wednesday evening and overnight period will bring much cooler temps to the forecast area for Thursday. Another shortwave trough moving overhead will bring chances for showers/storms in the afternoon. .LONG TERM...(Thursday night through Monday) Issued at 412 PM MDT Tue Jun 27 2017 Highs will be relatively cool on Friday behind the Thursday fropa. Convective activity looks rather limited during the aftn with only weak CAPE progged. The GFS continues to show better llvl moisture working into areas near the Colorado Border by Saturday, whereas the Euro is drier. Higher dewpoints/instability will likely move northward into the western Panhandle by Sunday as a sfc trough develops along the WY-NE border. A shortwave will be moving overhead on Sunday also, so with increased flow aloft and deep layer shear, may see some potential for strong to severe storms east of the sfc trough. Warming will occur by Sunday, and especially as we head toward the 4th of July, as the long range models intensify the subtropical ridge to the southwest of the region. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 526 PM MDT Tue Jun 27 2017 Wyoming TAFS...VFR prevails, with isolated showers and thunderstorms until 03Z. Wind gusts to 26 knots after 16Z Wednesday. Nebraska TAFS...VFR, with isolated showers and thunderstorms near Chadron until 01Z. && .FIRE WEATHER... Issued at 412 PM MDT Tue Jun 27 2017 Red Flag Warning remains in effect through 7pm for FWZ 306 and 309. Fire Weather Conditions will improve some for Wednesday although humidities look to drop into the upper teens with winds gusting around 30 mph in the afternoon along and west of I-25. Another round of afternoon showers and thunderstorms is expected on Wednesday as well. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning until 7 PM MDT this evening for WYZ306-309. NE...None. && SHORT TERM...RJM LONG TERM...ZF AVIATION...RUBIN FIRE WEATHER...RJM
Hazardous weather outlook, Jun 27, 3:35 AM MDT, 15 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 335 AM MDT Tue Jun 27 2017 WYZ101>119-280945- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 335 AM MDT Tue Jun 27 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered to scattered thunderstorms will develop this afternoon with the greatest coverage over Converse and Niobrara Counties. Gusty winds are possible with these storms but widespread severe weather is not expected. Windy conditions will also develop west of Interstate 25 this afternoon. Gusts of 40 to 50 mph are possible in these areas. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-280945- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 335 AM MDT Tue Jun 27 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Widely scattered to scattered showers and thunderstorms will develop this afternoon. A few of these storms will be strong with small hail and gusty winds but widespread severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 27, 6:38 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
638 PM MDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM NON-TSTM WND GST 7 SSW MERIDEN REST AREA 41.44N 104.37W
06/27/2017 M67 MPH LARAMIE WY DEPT OF HIGHWAYS
WYDOT GUN BARREL.
&&
MJAMSKILocal storm report, Jun 27, 6:39 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
639 PM MDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM NON-TSTM WND GST ALBIN 41.42N 104.10W
06/27/2017 M60 MPH LARAMIE WY TRAINED SPOTTER
&&
MJAMSKISpecial weather statement, Jun 27, 6:39 PM MDT, 50 minutes before
Special Weather Statement National Weather Service Cheyenne WY 639 PM MDT Tue Jun 27 2017 NEZ020-054-280245- Banner-Kimball- Including the cities of Harrisburg and Kimball 639 PM MDT Tue Jun 27 2017 ...Gusty northwest winds this evening... An outflow boundary from showers will move quickly southeast at 60 mph across Banner and Kimball counties of Nebraska early this evening. As the outflow boundary passes you, expect northwest winds of 30 to 40 mph with gusts near 60 mph for about 30 minutes. The boundary will pass Bushnell around 645 pm MDT... Oliver Reservoir around 650 pm. Kimball around 705 pm. RUBIN
Local storm report, Jun 27, 6:48 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
648 PM MDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM NON-TSTM WND GST DOUGLAS 42.76N 105.39W
06/27/2017 E61.00 MPH CONVERSE WY ASOS
SUSTAINED WIND 45 MPH.
0455 PM NON-TSTM WND GST 1 S ROCK RIVER 41.72N 105.97W
06/27/2017 M73.00 MPH ALBANY WY MESONET
0515 PM NON-TSTM WND GST LARAMIE 41.31N 105.58W
06/27/2017 M90.00 MPH ALBANY WY ASOS
78-KNOT WIND GUST.
0515 PM HAIL LODGEPOLE 41.15N 102.64W
06/27/2017 M0.50 INCH CHEYENNE NE PUBLIC
HAIL DIME SIZE.
0526 PM NON-TSTM WND GST 13 WNW LARAMIE 41.38N 105.81W
06/27/2017 M68.00 MPH ALBANY WY DEPT OF HIGHWAYS
WYDOT HERRICK LANE.
0532 PM NON-TSTM WND GST 6 WNW BUFORD 41.14N 105.41W
06/27/2017 M65.00 MPH ALBANY WY DEPT OF HIGHWAYS
WYDOT VEDAUWOO.
0535 PM NON-TSTM WND GST 9 W BUFORD 41.11N 105.47W
06/27/2017 M58.00 MPH ALBANY WY DEPT OF HIGHWAYS
WYDOT SUMMIT EAST.
0537 PM NON-TSTM WND GST 1 ESE BUFORD 41.10N 105.28W
06/27/2017 M60.00 MPH ALBANY WY DEPT OF HIGHWAYS
WYDOT BUFORD EAST.
0537 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
06/27/2017 M76.00 MPH ALBANY WY DEPT OF HIGHWAYS
WYDOT LONE TREE.
0543 PM NON-TSTM WND GST 7 NE BUFORD 41.18N 105.20W
06/27/2017 M58.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WYDOT WILDCAT TRAIL.
0555 PM NON-TSTM WND GST 16 E HORSE CREEK 41.41N 104.87W
06/27/2017 M68.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WYDOT WHITAKER.
0555 PM NON-TSTM WND GST 16 WSW CHEYENNE 41.06N 105.08W
06/27/2017 M61.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WYDOT OTTO RD.
0600 PM NON-TSTM WND GST 8 S CHUGWATER 41.64N 104.82W
06/27/2017 M58.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WYDOT BEAR CREEK.
0600 PM NON-TSTM WND GST 10 WSW CHEYENNE 41.09N 104.97W
06/27/2017 M58.00 MPH LARAMIE WY DEPT OF HIGHWAYS
I-80 MP 353.
0602 PM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
06/27/2017 M60.00 MPH LARAMIE WY ASOS
52-KT GUST.
0608 PM NON-TSTM WND GST 1 WNW CHEYENNE 41.16N 104.82W
06/27/2017 M62.00 MPH LARAMIE WY MESONET
0610 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
06/27/2017 M58.00 MPH PLATTE WY DEPT OF HIGHWAYS
0616 PM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
06/27/2017 M60.00 MPH PLATTE WY DEPT OF HIGHWAYS
WYDOT COLEMAN.
0625 PM NON-TSTM WND GST 7 SSW MERIDEN REST AREA 41.44N 104.37W
06/27/2017 M67.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WYDOT GUN BARREL.
0637 PM NON-TSTM WND GST ALBIN 41.42N 104.10W
06/27/2017 M60.00 MPH LARAMIE WY TRAINED SPOTTER
&&
MJAMSKISpecial weather statement, Jun 27, 7:08 PM MDT, 21 minutes before
Special Weather Statement National Weather Service Cheyenne WY 708 PM MDT TUE JUN 27 2017 NEZ003-019-021-096-280200- Scotts Bluff NE-Box Butte NE-Morrill NE-South Sioux NE- 708 PM MDT TUE JUN 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX BUTTE...SCOTTS BLUFF...NORTHWESTERN MORRILL AND SOUTHEASTERN SIOUX COUNTIES UNTIL 800 PM MDT... At 707 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Morrill to 8 miles south of Hubbard Hill. Movement was east at 55 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with these storms. Strong thunderstorms will be near... Scottsbluff, Gering, Terrytown, Lake Alice and Scotts Bluff National Monument around 720 PM MDT. Scottsbluff Airport around 725 PM MDT. Minatare around 730 PM MDT. Bayard, Lake Minatare Campground and Lake Minatare around 735 PM MDT. Moomaws Corner and Kilpatrick Lake around 740 PM MDT. The Intersection Of Highway 385 And L62 around 745 PM MDT. Angora around 750 PM MDT. Other locations impacted by these storms include McGrew and Melbeta. LAT...LON 4223 10311 4172 10308 4170 10391 4199 10393 TIME...MOT...LOC 0107Z 247DEG 47KT 4199 10386 4171 10384 Rubin
Local storm report, Jun 27, 7:28 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
728 PM MDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND GST SCOTTSBLUFF 41.87N 103.66W
06/27/2017 M79 MPH SCOTTS BLUFF NE ASOS
68-KT GUST.
&&
MJAMSKIThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:08 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 52 min |
| Jun 27, 7:19 PM MDT | Severe Thunderstorm Warning | CYS | Morrill, Scotts Bluff | 41 min |
| Jun 28, 3:24 PM MDT | Special Weather Statement | CYS | Sioux | 36 min |
| Jun 28, 3:58 PM MDT | Special Weather Statement | CYS | Cheyenne | 47 min |
| Jun 28, 3:59 PM MDT | Special Weather Statement | CYS | Dawes | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.